zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Weak and strong convergence theorems for fixed points of asymptotically nonexpansive mappings. (English) Zbl 0971.47038
Let $X$ be a uniformly convex Banach space and $K$ a nonempty subset of $X$. A mapping $T: K\to K$ is said to be asymptotically nonexpansive mapping if there exists a sequence $\{k_n\}$ with $k_n\ge 1$ and $\lim_{n\to\infty} k_n=1$ such that $\|T^nx- T^ny\|\le k_n\|x-y\|$ for all $x,y\in K$ and for all $n\in\bbfN$. In this paper, if $K$ is a nonempty closed convex subset of $X$ and $T: K\to K$ is a nonexpansive asymptotically mapping with a nonempty fixed point set, weak and strong convergence theorems for the iterative approximation of fixed points of $T$ are proved. Furthermore, the results by this paper show that the boundedness requirement imposed on the subset $K$ in recent results by {\it Z. Huang} [Comput. Math. Appl. 37, No. 3, 1-7 (1999; Zbl 0942.47046)]; {\it B. E. Rhoades} [J. Mat. Anal. Appl. 183, No. 1, 118-120 (1994; Zbl 0807.47045)]; {\it J. Schu} [J. Math. Anal. Appl. 158, No. 2, 407-413 (1991; Zbl 0734.47036); Bull. Aust. Math. Soc. 43, No. 1, 153-159 (1991; Zbl 0709.47051)], can be dropped. The main results are the following: Theorem 1: Let $E$ be a uniformly convex Banach space sastisfying Opial’s condition and let $K$ be a nonempty closed convex subset of $E$. Let $T: K\to K$ be an asymptotically nonexpansive mapping with $F(T)\ne \emptyset$ and sequence $\{k_n\}\subset [1,\infty)$ such that $\lim k_n= 1$ and $\sum^\infty_{n=1} (k_n-1)< \infty$. Let $\{u_n\}$ and $\{v_n\}$ be bounded sequences in $K$ and let $\{a_n\}$, $\{b_n\}$, $\{c_n\}$, $\{a_n'\}$, $\{b_n'\}$ and $\{c_n'\}$ be real sequence in $[0,1]$ satisfying the conditions: (i) $a_n+ b_n+ c_n= a_n'+ b_n'+ c_n'= 1$, $\forall n\ge 1$; (ii) $a< a_n< b_n'< b< 1$, $\forall n\ge 1$; (iii) $\lim b_n= 0$; (iv) $\sum^\infty_{n=1} e_{n}<\infty$, $\sum^\infty_{n=1} c_n'< \infty$. Then the sequence generated from an arbitrary $x_1\subset K$ by $y_n= a_n x_n+ b_n T^n x_n+ c_n u_n$, $n\ge 1$, $x_{n+1}= a_n' x_n+ b_n'T^n y_n+ c_n'v_n$, $n\ge 1$ converges weakly to some fixed point of $T$. Theorem 2. Let $E$ be a uniformly convex Banach space and $K$ a nonempty closed subset of $E$. Let $T: K\to K$ be an asymptotically nonexpansive mapping with $F(T)\ne \emptyset$ and sequence $\{k_n\}\subset [1,\infty)$ such that $\lim k_n=1$ and $\sum^\infty_{n=1} (k_n-1)<\infty$. Suppose $T^n$ is compact for some $m\in\bbfN$. Let $\{u_n\}$ and $\{v_n\}$ be bounded sequence in $K$ and let $\{a_n\}$, $\{b_n\}$, $\{c_n\}$, $\{a_n'\}$, $\{b_n'\}$ and $\{c_n'\}$ be as in Theorem 1. Then the sequence $\{x_n\}$ generate from an arbitrary $x_1\in K$ as in Theorem 1 converges strongly to some fixed point of $T$.
Reviewer: V.Popa (Bacau)

MSC:
47H09Mappings defined by “shrinking” properties
47H10Fixed-point theorems for nonlinear operators on topological linear spaces
47J25Iterative procedures (nonlinear operator equations)
46B20Geometry and structure of normed linear spaces
WorldCat.org
Full Text: DOI
References:
[1] Huang, Z.: Mann and Ishikawa iterations with errors for asymptotically nonexpansive mappings. Computers math. Applic. 37, 1-7 (1999) · Zbl 0942.47046
[2] Rhoades, B. E.: Fixed point iteration for certain nonlinear mappings. J. math. Anal. appl. 183, 118-120 (1994) · Zbl 0807.47045
[3] Schu, J.: Iterative construction of fixed points of asymptotically nonexpansive mappings. J. math. Anal. appl. 158, 407-413 (1991) · Zbl 0734.47036
[4] Schu, J.: Weak and strong convergence of fixed points of asymptotically nonexpansive mappings. Bull. austral. Math. soc. 43, 153-159 (1991) · Zbl 0709.47051
[5] Xu, Y.: Ishikawa and Mann iterative methods with errors for nonlinear accretive operator equations. J. math. Anal. appl. 224, 91-101 (1998) · Zbl 0936.47041
[6] Goebel, K.; Kirk, W. A.: A fixed point between theorem for asymptotically nonexpansive mappings. Proc. amer. Math. soc. 35, 171-174 (1972) · Zbl 0256.47045
[7] Gornicki, J.: Weak convergence theorems for asymptoticall nonexpansive mappings in uniformly convex Banach spaces. Comment. math. Univ. carolin. 30, 249-252 (1989)
[8] Liu, L. S.: Ishikawa and Mann iterative process with errors for nonlinear strongly accretive mappings in Banach spaces. J. math. Anal. appl. 194, 114-125 (1995) · Zbl 0872.47031
[9] Tan, K. -K.; Xu, H. -K.: Approximating fixed points of nonexpansive mappings by the Ishikawa iteration process. J. math. Anal. appl. 178, 301-308 (1993) · Zbl 0895.47048
[10] Opial, Z.: Weak convergence of successive approximations for nonexpansive mappings. Bull. amer. Math. soc. 73, 591-597 (1967) · Zbl 0179.19902